MAUDE Adverse Event Report: TIDI PRODUCTS LLC FOAM LIMB HOLDER; RESTRAINT, PROTECTIVE

TIDI PRODUCTS LLC FOAM LIMB HOLDER; RESTRAINT, PROTECTIVE
Model Number 2532
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is based solely on the information provided by the customer.Customer confirmed product will not be returned due to it being discarded.Customer, also confirmed no patient injury since the nurse was able to re-restrain the patient before being able to remove his endotracheal tube.A review of the complaint database revealed similar events against this device in the past two years leading tidi to redesign the male buckle of the product to mitigate the slipping issue from occurring while the knot is not present.The corrective action is being addressed via issue (b)(4).The ifu application instructions state to attach the female end of the quick-release buckle (short strap) to the frame that moves with the patient, out of the patient¿s reach (do not attach to side rail or head/footboard).You may also wrap the connecting strap once around the frame to move the buckle out of the patient¿s reach.Secure by feeding the female end through the loop in the strap.Insert the male end of the connecting strap into the female end of the short strap.Listen for a snapping sound, pull firmly on straps to ensure a good connection.To limit unwanted adjustment, tie an overhand knot with the excess strap directly below the quick-release buckle.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file: (b)(4).
 
Event or Problem Description
Customer reported: a patient in the icu was intubated and sedated, was placed in the quick-release soft restraints to prevent inadvertent removal of breathing tube, central line, pa catheter, etc.The rn went to lunch and another rn walked by the patients room and saw them sitting full upright in bed with his hand around his endotracheal tube with the intent to remove it.When the patient had pulled on the restraint the plastic teeth had not stopped the strap from sliding to its longest point allowing the patient to fully move his arm.Per other nurses who assisted with re-restraining the patient, this has happened with our restraints previously.Upon examination of the restraint, nothing was broken- the plastic teeth had simply not provided resistance to keep the strap from sliding through when pulled.This patient is in respiratory failure and requires ventilation for survival right now.If he had been able to pull out his endotracheal tube, it would have severely negatively impacted his health.

Brand Name
FOAM LIMB HOLDER
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key18623296
Report Number2182318-2024-00002
Device Sequence Number7576367
Product Code FMQ
UDI-Device Identifier10190676004789
UDI-Public10190676004789
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2532
Device Catalogue Number2532
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown